Flash Flood, Montgomery
- When
- August 21, 9:30 AM CST
- Where
- Montgomery County, 0.57 mi W of Silver to 0.78 mi NE of Silver
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -93.510
Water was over U.S. Highway 270 west of Silver.
A system aloft moved from the southern Rockies into the southern Plains in mid-August. The system came to a halt in north central Texas on the 19th and 20th, with areas of rain ahead of the system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A system aloft moved from the southern Rockies into the southern Plains in mid-August. The system came to a halt in north central Texas on the 19th and 20th, with areas of rain ahead of the system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 5:25 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 625 AM CDT THU AUG 21 2008 .AVIATION... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY...AS THE UPPER LOW PRESSURE SYSTEM TRACKS NORTHEAST OF THE STATE. CONTINUED MOISTURE WILL ALLOW PRECIPITATION CHANCES TO REMAIN IN THE FORECAST THROUGH THE PERIOD. CEILINGS AND VISIBILITY ARE EXPECTED TO BE LOWERED IN AREAS THROUGHOUT THE DAY. IFR TO MVFR CONDITIONS ARE EXPECTED ACROSS MOST AREAS...WITH ISOLATED LIFR CONDITIONS IN SOME PLACES. && .PREV DISCUSSION... /ISSUED 340 AM CDT THU AUG 21 2008/ SHORT TERM...TODAY THROUGH SUNDAY CURRENT SATELLITE IMAGERY INDICATES THE UPPER LOW IS LIFTING OUT AS PROGGED...WITH THE CENTER OF CIRCULATION NEAR THE ARKANSAS/ MISSOURI/OKLAHOMA BORDER. SOUTHWEST FLOW AROUND THE LOW WILL BRING UP SHORTWAVE ENERGY TODAY...AND ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. PRECIP WILL NOT BE AS WIDESPREAD TODAY AND AMOUNTS WILL BE LIGHTER. THOUGH THE UPPER LOW WILL CONTINUE LIFTING OUT TODAY...TROUGHING WILL REMAIN IN PLACE OVER THE MID SOUTH/SOUTHERN PLAINS AREA. THIS WILL KEEP CONDITIONS UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. BY SUNDAY...SOMETHING ELSE COULD COME INTO PLAY AS WELL. AND...THAT WOULD BE THE REMNANTS OF FAY. AT THIS TIME...WILL JUST LEAVE LOW CHANCE POPS IN THE FORECAST FOR SUNDAY...ESPECIALLY SINCE THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE EVOLUTION AND TRACK OF FAY. MOST SOLUTIONS...AT LEAST AS OF THE 00Z RUNS...ARE BRINGING FAY CLOSE TO ARKANSAS. AT THIS POINT...IT/S TOUGH TO SAY HOW MUCH OF AN EFFECT THIS SYSTEM WILL HAVE...OR WHICH PART OF THE AREA WOULD BE AFFECTED. AND...THE NEXT MODEL RUNS COULD CHANGE COMPLETELY. SO... WHILE THERE/S NOTHING TO HANG YOUR HAT ON...IT/S SOMETHING TO KEEP AN EYE ON. TEMPERATURES WILL START OUT BELOW NORMAL...AND MODERATE CLOSER TO SEASONAL AVERAGES BY THE WEEKEND. GFS MOS SEEMS TO BE HAVING A GOOD HANDLE ON THIS...SO KEPT CLOSE TO THESE NUMBERS FOR THE MAX AND MIN TEMPERATURE FORECASTS. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY THERE IS SOME UNCERTAINTY FOR THE BEGINNING OF THE LONG TERM. TO START THE EXTENDED....AN UPPER RIDGE WILL BE LOCATED ACROSS THE WESTERN UNITED STATES. MEANWHILE...A SURFACE BOUNDARY WILL BE STRETCHED ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. PUT SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY MORNING TO DEAL WITH THIS BOUNDARY. ANOTHER ISSUE THAT BRINGS UP CONCERN IS THE REMNANTS OF TROPICAL STORM FAY. ACCORDING TO THE CURRENT GFS RUN...FAY WILL STAY EAST OF THE STATE AND HAVE LITTLE EFFECT ON THE AREA. THE MOST RECENT ECMWF BRINGS THE REMNANTS A LITTLE CLOSER TO ARKANSAS...GRAZING THE EASTERN EDGE OF THE CWA. WILL HAVE TO CONTINUE MONITORING THE SITUATION TO GET A BETTER GRASP ON ITS MOVEMENT AND LOCATION. WEAK HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION FOR THE MIDDLE OF THE WEEK. KEPT CONDITIONS DRY FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL LEVELS FOR THE EXTENDED PERIOD. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 80S TO LOWER 90S...AND LOWS WILL BE IN THE UPPER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 82 68 85 68 / 60 50 40 30 CAMDEN AR 84 69 90 69 / 60 30 30 30 HARRISON AR 77 66 84 67 / 70 40 30 30 HOT SPRINGS AR 83 68 87 68 / 60 40 30 30 LITTLE ROCK AR 82 70 87 70 / 60 40 40 30 MONTICELLO AR 85 70 90 70 / 60 40 30 30 MOUNT IDA AR 82 68 86 67 / 60 40 30 20 MOUNTAIN HOME AR 79 67 86 68 / 70 50 40 30 NEWPORT AR 83 70 86 70 / 60 50 40 30 PINE BLUFF AR 83 70 87 70 / 60 40 40 30 RUSSELLVILLE AR 82 69 86 69 / 60 40 30 30 SEARCY AR 82 70 86 70 / 60 50 40 30 STUTTGART AR 83 70 87 71 / 60 50 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 21 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY ACROSS ARKANSAS...ASSOCIATED WITH AN UPPER LOW PRESSURE SYSTEM OVER NORTHEASTERN OKLAHOMA. THE LOW WILL KEEP PULLING PACIFIC MOISTURE INTO THE REGION...RESULTING IN ADDITIONAL RAINFALL THIS MORNING. THE LOW WILL PUSH TO THE NORTHEAST THIS AFTERNOON INTO TONIGHT...BUT MOISTURE WILL CONTINUE ACROSS THE REGION...KEEPING CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. PRECIPITATION WILL NOT BE AS WIDESPREAD TODAY AND RAINFALL AMOUNTS WILL BE LIGHTER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING RAINFALL CHANCES WILL BE IN THE FORECAST THROUGH THE END OF THE WORK WEEK...AS THE UPPER LEVEL LOW PRESSURE SYSTEM DRAGS A FRONTAL BOUNDARY ACROSS THE REGION. A NEW SYSTEM LOOKS TO APPROACH THE STATE TOWARDS THE END OF THE WEEKEND WITH PRECIPITATION STILL POSSIBLE. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 60
The Western Arkansas radar (KSRX), 115 km away, was scanning. The volume nearest the first event began at 15:31 UTC.
5 flash flood. Local standard time, as filed.
Water was over U.S. Highway 270 west of Silver.
Banner Loop Road was flooded at the intersection of Nicholson Road in the eastern part of the county.
At least one county road was washed out. Damage was reported to roads, homes and businesses.
Flash flooding was reported around Desha and in the southwestern part of the county. Power outages occurred and several roads were under water. A school bus was trapped by high water on Pine Grove Road.
Arkansas Highway 25 had water over the roadway, but the road remained passable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125318, 125320, 125323, 125325, 130597.